Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 6:56 PM CDT for Christian County, Todd County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2019, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 23, 2019, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 20 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WFUS53 KPAH 232356
TORPAH
KYC047-219-240030-
/O.NEW.KPAH.TO.W.0059.190623T2356Z-190624T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
656 PM CDT Sun Jun 23 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
East central Christian County in south central Kentucky...
Central Todd County in south central Kentucky...
* Until 730 PM CDT.
* At 655 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pembroke, or near Hopkinsville, moving northeast
at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Christian and central Todd Counties, including the
following locations... Clifty and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3684 8706 3678 8741 3687 8744 3704 8712
3706 8706
TIME...MOT...LOC 2355Z 245DEG 30KT 3684 8738
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SMITH2 follow-up statements
227
WWUS53 KPAH 240015
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
715 PM CDT Sun Jun 23 2019
KYC047-240024-
/O.CAN.KPAH.TO.W.0059.000000T0000Z-190624T0030Z/
Christian KY-
715 PM CDT Sun Jun 23 2019
...THE TORNADO WARNING FOR EAST CENTRAL CHRISTIAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Kentucky.
LAT...LON 3685 8730 3695 8728 3705 8710 3706 8706
3688 8706
TIME...MOT...LOC 0014Z 235DEG 22KT 3689 8725
$$
KYC219-240030-
/O.CON.KPAH.TO.W.0059.000000T0000Z-190624T0030Z/
Todd KY-
715 PM CDT Sun Jun 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
TODD COUNTY...
At 714 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Elkton, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clifty and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3685 8730 3695 8728 3705 8710 3706 8706
3688 8706
TIME...MOT...LOC 0014Z 235DEG 22KT 3689 8725
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SMITH950
WWUS53 KPAH 240021
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
721 PM CDT Sun Jun 23 2019
KYC219-240030-
/O.EXP.KPAH.TO.W.0059.000000T0000Z-190624T0030Z/
Todd KY-
721 PM CDT Sun Jun 23 2019
...THE TORNADO WARNING FOR NORTHERN TODD COUNTY WILL EXPIRE AT 730 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Kentucky.
LAT...LON 3685 8730 3695 8728 3705 8710 3706 8706
3688 8706
TIME...MOT...LOC 0020Z 245DEG 30KT 3691 8720
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:47 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 23, 3:47 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 347 PM CDT Sun Jun 23 2019 .SHORT TERM...(Tonight through Tuesday night) Issued at 255 PM CDT Sun Jun 23 2019 Southwesterly flow aloft, combined with a deep moist low level flow, will continue to enable shower and tstm development this afternoon, and again overnight. A perturbation in the flow aloft will tend to support a line of deep moist convection moving eastward through southeastern MO. This line is forecast to hold together and move all the way across western KY and southernmost IL this afternoon and early evening. This is where the best instability currently is. Some severe weather is possible with the line into the early evening. Scattered showers and tstms may still develop ahead of the line. The PAH forecast area will be between disturbances aloft for the rest of the evening while the lower troposphere stabilizes. This will be conducive to a lull in the pcpn. However, there may be a return of activity after midnight with the arrival of another shortwave/disturbance aloft, lingering into the daylight hours Mon. The intensity of storms should stay below severe levels for most of the region as coverage gradually lessens from the west. However, there is a small possibility of severe weather occurrence in the far eastern tier of counties in the afternoon. Starting Mon night, we will be under drier surface high pressure conditions, and quasi-zonal flow aloft. Other than a small chance of measurable rainfall near the AR/TN state lines due to a southern stream disturbance, a welcome dry period is forecast. .LONG TERM...(Wednesday through Sunday) Issued at 255 PM CDT Sun Jun 23 2019 In general, high pressure at the surface will combine rising mid/upper level heights to provide a primarily rain-free period and seasonably warm/humid air across the region. Only caveat is the possibility of a weak mid-level low pressure system getting cut off underneath the main westerlies up to the north. This could offer a bit higher chance of seeing some mainly diurnally driven convection during the latter half of the week. For now through, will play things mainly rain-free for most of the long term, with average POPs at or below 20 percent. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 5:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM LIGHTNING MURRAY 36.61N 88.32W
06/23/2019 CALLOWAY KY TRAINED SPOTTER
PERSON STRUCK BY LIGHTNING AT MURRAY STATE UNIVERSITY
CAMPUS. ENROUTE TO HOSPITAL.
&&
CHRISTIWLocal storm report, Jun 23, 5:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SMITHLAND 37.14N 88.40W
06/23/2019 LIVINGSTON KY PUBLIC
CHURCH IN TOWN HAS MAJOR ROOF DAMAGE.
&&
CHRISTIWLocal storm report, Jun 23, 6:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PROVIDENCE 37.40N 87.75W
06/23/2019 WEBSTER KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN IN PROVIDENCE IN THE TOWER DRIVE -
BAPTIST HILL AREA.
&&
CHRISTIWLocal storm report, Jun 23, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 3 SE PADUCAH 37.04N 88.60W
06/23/2019 MCCRACKEN KY TRAINED SPOTTER
RESTAURANT SIGNS BLOWN DOWN AND WINDOWS BLOWN OUT OF
STOREFRONT ON SOUTHSIDE OF PADUCAH.
&&
CHRISTIWLocal storm report, Jun 23, 6:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SALEM 37.27N 88.24W
06/23/2019 LIVINGSTON KY PUBLIC
POWER LINES DOWN AND LARGE TREES UPROOTED IN AND NEAR
SALEM. WINDOWS BLOWN OUT OF BUSINESS DOWNTOWN SALEM.
&&
CHRISTIWLocal storm report, Jun 23, 6:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HICKORY 36.82N 88.65W
06/23/2019 GRAVES KY PUBLIC
NUMEROUS TREE LARGE LIMBS AND TREES DOWN IN HICKORY AND
VIOLA.
&&
CHRISTIWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 44 min |
| Jun 23, 1:23 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Todd, Webster | 52 min |
| Jun 23, 1:26 PM CDT | Tornado Warning | PAH | Graves | 34 min |
| Jun 23, 1:48 PM CDT | Tornado Warning | PAH | Calloway | 15 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 12 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jun 23, 2:24 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 59 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more | 47 min |
| Jun 23, 4:31 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 14 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more | 53 min |
| Jun 23, 4:42 PM CDT | Tornado Warning | PAH | Ballard, Graves, Livingston, McCracken | 33 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | PAH | Livingston, McCracken, Marshall | 30 min |
| Jun 23, 5:09 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 36 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 61 min |
| Jun 23, 5:19 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 26 min |
| Jun 23, 5:34 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 26 min |
| Jun 23, 5:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 24 min |
| Jun 23, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union | 52 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Todd, Trigg | 64 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 20 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.